Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 148, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 1997, 8:53 PM CDT for Stewart County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 1997, 8:53 PM CDT (01:53 UTC)
- Expired
- Apr 30, 1997, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 9:05 PM CDT | Hail 0.75 | Bumpus Mills, TN | Weather spotter reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 010157 RRA SVRBNA TNC161-010230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 853 PM CDT WED APR 30 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...NORTHERN STEWART COUNTY AT 852 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF MODEL. THE STORM WAS MOVING EAST AT AROUND 45 MPH...AND WILL MOVE THROUGH THE LAND BETWEEN THE LAKES AREA BY 9 PM AND BUMPUS MILLS BY 910 PM. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:38 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 30, 7:38 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 737 PM CDT WED APR 30 1997 W/BKN LN OF STG/SVR TSRA MVG EWD THRU KY AND DVLP SW INTO WRN TN AS OF 0030Z...WL NOT RECOMMEND ANY CHGS TO GOING FCST. BLV THAT CURRENT WORDING WELL HANDLES POSSIBILITY OF SVR TSRA TNGT AS CAP CONTS TO WEAKEN AS OUTFLOW FM TSRA ACRS WRN KY SPRDS TWD FA. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:16 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 44 min |
| Apr 30, 10:30 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 30 min |
| May 1, 1:40 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 35 min |
| May 1, 2:00 AM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie, Van Buren | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.